Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 362, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2005, 9:41 PM CDT for Holt County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 9:41 PM CDT (02:41 UTC)
- Expired
- Jul 28, 2005, 10:45 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290242 SVRLBF NEC089-290345- /O.NEW.KLBF.SV.W.0362.050729T0241Z-050729T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 941 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1045 PM CDT * AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF EMMET...OR ABOUT 13 MILES NORTHWEST OF ONEILL...AND MOVING EAST SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF EMMET BY 945 PM CDT ONEILL BY 1005 PM CDT 9 MILES NORTH OF INMAN BY 1020 PM CDT 6 MILES NORTH OF PAGE BY 1030 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4272 9896 4251 9905 4230 9833 4264 9832 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 290312 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1011 PM CDT THU JUL 28 2005 NEC089-290345- /O.CON.KLBF.SV.W.0362.000000T0000Z-050729T0345Z/ HOLT NE- 1011 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR EAST CENTRAL HOLT COUNTY... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF ONEILL...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HOLT COUNTY AT 1030 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4269 9873 4245 9877 4230 9833 4264 9832 $$ JMC
000 WWUS53 KLBF 290344 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1044 PM CDT THU JUL 28 2005 NEC089-290354- /O.EXP.KLBF.SV.W.0362.000000T0000Z-050729T0345Z/ HOLT NE- 1044 PM CDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY EXPIRES AT 1045 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4269 9873 4245 9877 4230 9833 4264 9832 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:50 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jul 28, 2:50 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT THU JUL 28 2005 ...FORECAST CHALLENGES ARE TEMPERATURES AND ISOLATED TSRAS...MAINLY IN THE NEAR PERIODS... .DISCUSSION... .NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CONSIDERATIONS OVER THE NEXT 24 HOURS ARE PRECIPITATION CHANCES...WHICH IRONICALLY ARE PROBABLY THE BEST OVER THE NEXT 7 DAYS FOR WESTERN AND NORTH CENTRAL NEBRASKA. WV IMAGERY ATTM CONTINUES TO HIGHLIGHT A DECENT WAVE OVER IDAHO AND NWRN WYOMING ATTM...WITH THE LEADING EDGE BEGINNING TO MOVE INTO NORTH CENTRAL AND NORTHEASTERN WYOMING. PRECIP CHANCES ARE FAIRLY MINIMAL...AS EXPECTED CONVECTION WILL BE ELEVATED IN NATURE. THE NAM...AS IT HAS ADVERTISED FOR THE PAST COUPLE OF DAYS...USHERS IN DECENT WARM AIR ADVECTION OVERNIGHT ALONG WITH THE ARRIVAL OF THE H5 WAVE. H85 JET IN EXCESS OF 40 KTS WILL ADD FURTHER SUPPORT TO CONVECTION. WILL OPT FOR ONLY 20 POPS AS THE BOUNDARY LAYER SHOULD REMAIN FAIRLY DRY THROUGH THE OVERNIGHT HRS. FORECAST CHALLENGE TURNS TO HIGH TEMPERATURES TOMORROW. SFC TROF APPGS THE PANHANDLE ON FRIDAY...WITH WRLY WINDS WEST AND STRONG SRLY WINDS EAST...TEMPS WILL RISE INTO THE LWR TO MID 90S ACROSS THE BOARD. WILL PROBABLY FLIRT WITH 100 ACROSS THE SW TOMORROW AS WELL. SFC TROF WILL REMAIN ACROSS THE FA ON SATURDAY AS WELL WITH HOT READINGS REMAINING IN PLACE. WILL CONTINUE MENTION OF LOW POPS ACROSS THE NRN TIER FOR FRIDAY NIGHT AND SATURDAY NIGHT RIDGE RUNNER WAVES. .LONG TERM (MONDAY THROUGH THURSDAY)... PATTERN DRIES OUT ON SUNDAY INTO NEXT WEEK AS THE RIDGE AMPLIFIES OVER THE CENTER OF THE CONUS. H5 WINDS DECREASE SIGNIFICANTLY WITH A CHANGEOVER TO THE NORTH BY MONDAY. THIS WILL KEEP ANY FRONT RANGE CONVECTION CONFINED TO THE WEST...SO DRY FCST CONTINUED. NEXT REMOTE CHANCE FOR PRECIP MAY LIE ON WEDNESDAY NIGHT/THURSDAY AS THE PATTERN DE AMPLIFIES. MODELS TRENDING TOWARD A BRIEF BREAKDOWN IN THE WRN RIDGE ON WEDS NIGHT AND THURSDAY...BEFORE THE PATTERN AMPLIFIES ONCE AGAIN LATE NEXT WEEK. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 28, 3:57 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT THU JUL 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291101- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A NEARLY STATIONARY SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS NORTH CENTRAL AND NORTHWEST NEBRASKA TONIGHT. A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION AND COMBINE WITH THE SURFACE BOUNDARY TO PRODUCE A FEW ISOLATED THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL BE CAPABLE OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...HOWEVER CLOUD TO GROUND LIGHTNING WILL LIKELY BE THE MOST COMMON HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL RIDGE WILL STRENGTHEN AND BUILD INTO THE REGION THROUGH THE PERIOD. NEVERTHELESS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA FRIDAY AND SATURDAY NIGHT WITH A FEW LATE AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE IN WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. ALSO AFTERNOON HIGH TEMPERATURES ARE RETURNING TO THE MID AND UPPER 90S FOR MANY LOCATIONS ACROSS THE OUTLOOK AREA. WITH LIMITED MOISTURE AT THE SURFACE...RELATIVE HUMIDITIES WILL BE FALLING AT TIMES BELOW 25 PERCENT. THIS WILL CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
In the hours before
Local storm report, Jul 28, 8:03 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 19 WSW BROWNLEE 42.18N 100.97W
07/28/2005 0.88 INCH CHERRY NE PUBLIC
&&
RLBLocal storm report, Jul 28, 8:08 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 NNE JOHNSTOWN 42.63N 100.02W
07/28/2005 0.75 INCH BROWN NE PUBLIC
&&
RLBLocal storm report, Jul 28, 8:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 10 SE MULLEN 41.94N 100.91W
07/28/2005 1.50 INCH HOOKER NE PUBLIC
&&
RLBLocal storm report, Jul 28, 8:33 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 E ERICSON 41.78N 98.60W
07/28/2005 0.88 INCH WHEELER NE PUBLIC
&&
RLBLocal storm report, Jul 28, 8:47 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 6 NNE BASSETT 42.66N 99.49W
07/28/2005 1.50 INCH ROCK NE PUBLIC
&&
RLBLocal storm report, Jul 28, 9:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 WNW STUART 42.61N 99.18W
07/28/2005 0.75 INCH HOLT NE PUBLIC
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 25 min |
| Jul 28, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 20 min |
| Jul 28, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 28, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 25 min |
| Jul 28, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 53 min |
| Jul 28, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 35 min |
| Jul 28, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 33 min |
| Jul 28, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 44 min |
| Jul 28, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 17 min |
| Jul 28, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.